MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ENSEAL G2 CURVED JAW 25CM; ELECTROSURGICAL CUTTING & COAGULATION & ACCESSORIES

ETHICON ENDO-SURGERY, LLC. ENSEAL G2 CURVED JAW 25CM; ELECTROSURGICAL CUTTING & COAGULATION & ACCESSORIES
Model Number NSLG2C25
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/11/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an unknown procedure the device jaws jammed.No other information is available at this time.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 4/27/2023.Date of event: unknown; captured as awareness date.Batch #: unknown.Attempts are being made to obtain the following information.To date, no response has been provided.If further details are received at a later date, a supplemental medwatch will be sent: did the patient experience any adverse consequences due to this issue? attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformance were identified.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 5/24/2023.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 6/2/2023.D4 batch #: v95u8l.Investigation summary: the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample revealed that the device was returned with the bottom portion of the i blade out of the lower jaw channel; the lower jaw channel was damaged.The device was connected to the generator and it was recognized.Because of the condition of the device not all functional testing could be performed with the generator.The jaw was unable to cycle open and close.A probable cause of the damage to the jaw could be not allowing thick and fibrous tissues to denature prior to i-blade advancement.As described in the ifu: do not use excessive force on the closing handle to close the jaws; grasp only as much tissue as will fit between the jaws where the current will pass.Greater amounts of tissue require more closing handle force.Excessive force could damage the device.As part of the quality process, all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device batch v95u8l, and no non-conformances were identified.

Brand Name
ENSEAL G2 CURVED JAW 25CM
Common Device Name
ELECTROSURGICAL CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
3035526892
MDR Report Key16822877
Report Number3005075853-2023-02863
Device Sequence Number6820302
Product Code GEI
UDI-Device Identifier10705036014133
UDI-Public10705036014133
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K112033
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2026
Device Model NumberNSLG2C25
Device Catalogue NumberNSLG2C25
Device Lot NumberV95W93
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/11/2023
Supplement Date Received by Manufacturer05/08/2023
05/28/2023
Initial Report FDA Received Date04/27/2023
Supplement Report FDA Received Date05/24/2023
06/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/23/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GENERATOR.
Patient SexUnknown